Alert archive / New Mexico / Flash Flood Warnings in 2014

Flash Flood Warning 14, NWS Albuquerque, NM

July 16, 2014McKinley County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 16, 2014, 4:08 PM MDT for McKinley County, New Mexico. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2014, 4:08 PM MDT (22:08 UTC)
Expired
Jul 16, 2014, 6:00 PM MDT
In force
112 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County McKinley County, NM

The radar

The Albuquerque radar (KABX), 199 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.1 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2014-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2014-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1512 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

851 
WGUS55 KABQ 162208
FFWABQ
NMC031-170000-
/O.NEW.KABQ.FF.W.0014.140716T2208Z-140717T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
408 PM MDT WED JUL 16 2014

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME WEST CENTRAL MCKINLEY COUNTY IN WEST CENTRAL NEW MEXICO

* UNTIL 600 PM MDT

* AT 407 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER EXTREME WEST CENTRAL
  MCKINLEY COUNTY...OR ABOUT 20 MILES SOUTHWEST OF GALLUP. THE STORM
  PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY. THIS STORM HAS
  THE POTENTIAL TO PRODUCE UP TO 2 INCHES OF RAINFALL. FLASH
  FLOODING IS LIKELY ALONG FRONTAGE ROADS FOR INTERSTATE 40 EAST
  OF LUPTON AS WELL AS HIGHWAY 118.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY ARROYOS AND STREAMBEDS...LOW WATER CROSSINGS...INTERSECTIONS...
AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AND LOW LYING AREAS.

&&

LAT...LON 3540 10905 3542 10902 3537 10889 3527 10890
      3523 10902 3524 10905 3537 10906

$$
1 follow-up statement
886 
WGUS75 KABQ 162254
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
454 PM MDT WED JUL 16 2014

NMC031-170000-
/O.CON.KABQ.FF.W.0014.000000T0000Z-140717T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCKINLEY NM-
454 PM MDT WED JUL 16 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR
EXTREME WEST CENTRAL MCKINLEY COUNTY...

AT 452 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER EXTREME WEST
CENTRAL MCKINLEY COUNTY...OR ABOUT 20 MILES NORTHWEST OF ZUNI PUEBLO.
THE STORM PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY. FLASH 
FLOODING IS LIKELY IMPACTING FRONTAGE ROADS ALONG INTERSTATE 40 EAST
OF LUPTON...HIGHWAY 118...AND PERHAPS ALONG COUNTY ROAD 4 AND 
RESERVATION ROAD 7046 NEAR JONES RANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL
WAS CONTINUING OVER THE WARNED AREA. ADDITIONAL FLASH FLOODING IS
EXPECTED.

TO REPORT FLOODING OR SEVERE WEATHER...CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY...AND CONTACT THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN ALBUQUERQUE AT 1-888-386-7637.

&&

LAT...LON 3540 10905 3542 10902 3537 10889 3527 10890
      3523 10902 3524 10905 3537 10906

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 3:29 PM MDT, 39 minutes earlier.

Area forecast discussion, Jul 16, 3:29 PM MDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
329 PM MDT WED JUL 16 2014

.SYNOPSIS...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS NORTHERN AND CENTRAL NEW MEXICO TONIGHT...THEN MAINLY EAST
OF THE CONTINENTAL DIVIDE THURSDAY...AS AN UNSEASONABLY STRONG UPPER
LEVEL TROUGH GRADUALLY PASSES NORTHEAST OF THE STATE. SEVERE
THUNDERSTORMS AND FLASH FLOODING WILL BE POSSIBLE INTO THIS
EVENING ACROSS THE NORTHERN MOUNTAINS AND POINTS EAST TO NEW
MEXICOS EASTERN BORDER. THE RISK OF FLASH FLOODING WILL PERSIST
THROUGH LATE TONIGHT MAINLY FROM THE SANGRE DE CRISTO MOUNTAINS
EASTWARD. HIGH TEMPERATURES SHOULD FALL A FEW TO 13 DEGREES EAST
OF THE CENTRAL MOUNTAIN CHAIN THURSDAY COMPARED TO TODAYS
READINGS. IN THE WAKE OF THE UPPER TROUGH...DRIER AIR WILL FILTER
INTO THE AREA FROM THE NORTHWEST ON FRIDAY AND TEMPERATURES WILL
REBOUND. THE WEEKEND SHOULD FEATURE DAILY ROUNDS OF SCATTERED TO
ISOLATED SHOWERS AND THUNDERSTORMS WITH HIGH TEMPERATURES A FEW
TO 9 DEGREES ABOVE NORMAL.

&&

.DISCUSSION...
A COLD FRONT CURRENTLY DROPPING SOUTHWARD ACROSS THE CO BORDER
WILL MAKE ITS STRONGEST PUSH SOUTHWARD ACROSS THE PLAINS TONIGHT.
NE AREAS WILL ALSO HAVE THE BEST UPPER DYNAMICS AS THE UPPER
TROUGH APPROACHES...SO THE SANGRES EASTWARD SHOULD HAVE THE BEST
CHANCE FOR THUNDERSTORMS WITH HEAVY RAIN DURING THE OVERNIGHT
HOURS. THE FRONT IS FORECAST TO BANK UP AGAINST THE E SLOPES OF THE
CENTRAL MOUNTAIN CHAIN THURSDAY...CAUSING THE CENTRAL MOUNTAIN
CHAIN AND E SLOPES TO BE FAVORED FOR SCATTERED TO NUMEROUS
THUNDERSTORMS.

IN THE WAKE OF THE UPPER TROUGH THE 500 MB RIDGE AXIS SHOULD SET
UP FROM SW NM TO N CA...WHICH WILL FUNNEL DRIER AIR INTO NM AND
SHUNT ANY MONSOON MOISTURE WESTWARD FROM NORTHERN MEXICO FOR
FRIDAY. MODELS PROG THE MID LEVEL HIGH TO BUILD OVER S NM
THROUGH THE WEEKEND. GFS AND ECMWF ARE STARTING TO HINT THAT
MODEST MONSOON MOISTURE WILL WORK ITS WAY UNDER AND AROUND THE
RIDGE OVER WESTERN AND POSSIBLY NORTHERN PARTS OF THE FORECAST
AREA BY SUNDAY AFTERNOON.

MODELS DIVERGE ON PLACEMENT OF THE 500 MB HIGH PRESSURE CENTROID
MONDAY AND TUESDAY...WITH THE GFS MIGRATING IT TO THE TX PANHANDLE
AND THE ECMWF SHIFTING IT NORTHWARD TO SE CO. THIS MAKES EXTENDED
POP FORECASTING CHALLENGING...BECAUSE THE PLACEMENT OF THE HIGH WILL
DETERMINE HOW MUCH IF ANY MONSOON MOISTURE WORKS ITS WAY
NORTHWARD. CURRENT FORECAST EMPHASIZES CLIMATOLOGICALLY FAVORED
LOCATIONS FOR CHANCE AND SLIGHT CHANCE PROBABILITIES. WITH THE
HIGH OVER THE AREA AND LOWER THUNDERSTORM CHANCES THAN NORMAL FOR
THIS TIME OF YEAR...LOOK FOR HIGH TEMPERATURES TO VARY AROUND 5 TO
10 DEGREES ABOVE NORMAL THROUGH THE FIRST HALF OF THE COMING WORK WEEK.

44

&&

.FIRE WEATHER...
SHOWERS AND THUNDERSTORMS HAVE FORMED ACROSS MUCH OF THE NORTHERN
AND WESTERN HIGH TERRAIN THIS AFTERNOON...AND ARE SLOWLY MOVING TO
THE SOUTH AND SOUTHEAST. SOME HAVE BECOME LOCALLY STRONG OR
SEVERE...PRODUCING VERY HEAVY RAINS AND GUSTY WINDS. FOR THE REST OF
THE EVENING...THE STRONGEST STORMS ARE EXPECTED TO MOVE INTO THE
NORTHEAST QUADRANT OF THE STATE WHERE ADDITIONAL STRONG TO SEVERE
STORMS ARE POSSIBLE AS WELL AS LOCALIZED FLOODING. PROLONGED STORMS
ARE ALSO POSSIBLE THIS EVENING ACROSS ZONE 109 AS WELL AS THE LOWER
RIO GRANDE VALLEY. BY MIDNIGHT...A BACK DOOR COLD FRONT WILL MOVE
INTO THE NE PLAINS. ADDITIONAL STORMS MAY FORM ALONG IT.
REGARDLESS...IT WILL SLIDE SOUTHWARD ACROSS THE PLAINS OVERNIGHT AND
EARLY THURSDAY. THE FRONT MAY PUSH INTO THE RIO GRANDE VALLEY
BRIEFLY AS WELL. RICH LOW LEVEL MOISTURE WILL BE FOUND BEHIND
IT...THUS THE COMBINATION OF THE FRONT AND THE STORMS THIS EVENING
WILL YIELD EXCELLENT HUMIDITY RECOVERIES AGAIN TONIGHT. GOOD TO
EXCELLENT RECOVERIES ARE EVEN EXPECTED ACROSS CENTRAL AND WESTERN
AREAS.

ON THURSDAY...NORTHWEST FLOW WILL BRING DRIER AIR INTO THE WESTERN
HALF OF THE STATE IN THE WAKE OF THE UPPER LEVEL TROUGH. THIS WILL
LESSEN THE CONVECTIVE COVERAGE ACROSS THIS AREA SIGNIFICANTLY...
THOUGH THERE IS SOME CONCERN FOR MICROBURSTS OCCURRING WITH WHAT
STORMS DO FORM DUE TO THE FORECAST INVERTED-V SOUNDINGS. ASIDE FROM
THUNDERSTORM WINDS...GENERAL NORTHWEST BREEZES SHOULD INCREASE AS
WELL. IF THE FRONT PUSHES INTO THE RIO GRANDE VALLEY...IT SHOULD MIX
BACK EAST EARLY THURSDAY. MEANWHILE...ALONG AND EAST OF THE CENTRAL
MOUNTAIN CHAIN...STRONG LOW LEVEL UPSLOPE FLOW IS EXPECTED...AND
STORMS SHOULD DEVELOP ALONG THE CENTRAL MTN CHAIN DURING THE
AFTERNOON. THIS...OF COURSE...IS SOMEWHAT DEPENDENT ON TONIGHTS
CONVECTION AND HOW WORKED OVER THE ATMOSPHERE MAY BE. IF STORMS DO
FORM...THEY SHOULD GENERALLY MOVE TO THE SOUTH AND SOUTHEAST ONCE
AGAIN.

THE DRY AIR WILL PUSH A BIT FURTHER EAST ON FRIDAY...AND STORM
COVERAGE SHOULD LESSEN FURTHER. SOME LOW LEVEL MOISTURE WILL LIKELY
BE RECYCLED IN THE FORM OF SHOWERS AND THUNDERSTORMS...BUT THE
PERIOD OF WIDESPREAD STORMS WILL HAVE CEASED. INSTEAD...WIDESPREAD
HAINES VALUES OF 5 AND 6 WILL RETURN FOR MUCH OF THE CENTRAL AND
WEST.

THE UPPER HIGH WILL MOVE BACK OVER NM OVER THE WEEKEND...AND SHOULD
DRY OUT THE AREA FURTHER...THOUGH A FEW STORMS WILL STILL OCCUR.
WIDESPREAD 5 AND 6 HAINES WILL PREVAIL ACROSS MUCH OF THE AREA AND
TEMPERATURES WILL RISE BACK UP ABOVE NORMAL. MINIMUM HUMIDITIES WILL
FALL INTO THE TEENS FOR ALL BUT THE FAR EAST.

BY MONDAY...THERE ARE SOME DIFFERENCES IN THE MODELS REGARDING THE
PLACEMENT OF THE UPPER HIGH. THE GFS FAVORS THE CENTER OF THE HIGH
NEAR AMARILLO...WHILE THE ECMWF POINTS THE CENTER TOWARD THE FOUR
CORNERS REGION. HOWEVER...BY THE MIDDLE OF THE WEEK...THE UPPER HIGH
LOOKS TO BE SPRAWLING ACROSS NM AND MUCH OF THE SOUTHWEST...THUS IT
WILL BE DIFFICULT TO GET MUCH MOISTURE UP FROM THE SOUTH.
HOWEVER...THERE COULD BE SOME LOW LEVEL EAST OR SOUTHEASTERLY FLOW
THAT MAY PROVIDE SOME MOISTURE FOR ADDITIONAL THUNDERSTORMS.

VERY GOOD TO EXCELLENT VENTILATION IS EXPECTED ACROSS CENTRAL AND
WESTERN AREAS THURSDAY AND FRIDAY...WHILE MAINLY FAIR VENTILATION IS
EXPECTED ACROSS THE EAST. VENTILATION SHOULD IMPROVE AREAWIDE OVER
THE WEEKEND WITH INCREASING MIXING HEIGHTS. POOR VENTILATION MAY
RETURN EARLY NEXT WEEK ACROSS THE WEST AS BOTH MIXING HEIGHTS AND
TRANSPORT WINDS LOWER.

34

&&

.AVIATION...
18Z TAF CYCLE
CUMULUS CLOUDS ARE CURRENTLY STARTING TO BUBBLE OVER THE MTS.
EXPECT STORMS TO DEVELOP BY 19Z. SCT TO NMRS STORMS ARE EXPECTED
ACROSS THE NORTHERN AND WESTERN HIGH TERRAIN TODAY...THEN AS A
COLD FRONT PLUNGES INTO THE NE THIS EVENING AND OVERNIGHT...
ADDITIONAL STORMS WILL DEVELOP ON THE NE PLAINS. STORMS WILL MOVE
TOWARD THE S OR SE AROUND 10 TO 15KT...THUS CONVECTION OVER THE
NORTHERN MTS EARLY THIS AFTN MAY ALSO DRIFT SE OVER THE NE
PLAINS...BEFORE THE FRONT ARRIVES. A FEW STRONG TO PERHAPS SEVERE
STORMS ARE EXPECTED OVER THE NE AND EC PLAINS LATE THIS
AFTERNOON AND THIS EVENING WITH LARGE HAIL AND DAMAGING WINDS THE
MAIN THREATS. BRIEF MVFR CIGS AND/OR VSBYS AS WELL AS MT
OBSCURATIONS ARE POSSIBLE WITH ANY HEAVY RAIN PRODUCING STORM.

34

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  58  91  59  93 /  30  10   5   5
DULCE...........................  47  87  46  88 /  40  30  10  10
CUBA............................  52  85  51  87 /  60  30  10  20
GALLUP..........................  54  88  54  91 /  30  10   5  10
EL MORRO........................  50  81  52  83 /  50  10  10  20
GRANTS..........................  51  86  51  88 /  40  10  10  10
QUEMADO.........................  53  82  54  84 /  40  20  10  20
GLENWOOD........................  54  89  54  93 /  30  20  10  20
CHAMA...........................  44  79  44  81 /  60  50  20  20
LOS ALAMOS......................  58  82  58  83 /  50  40  20  20
PECOS...........................  54  77  54  81 /  60  60  40  20
CERRO/QUESTA....................  50  77  51  79 /  60  60  30  20
RED RIVER.......................  45  65  44  71 /  60  70  40  30
ANGEL FIRE......................  40  71  41  75 /  60  70  40  30
TAOS............................  49  79  50  82 /  50  50  30  20
MORA............................  51  73  51  79 /  60  70  40  30
ESPANOLA........................  56  86  56  89 /  50  40  20  10
SANTA FE........................  57  81  57  83 /  50  40  30  20
SANTA FE AIRPORT................  57  87  56  88 /  50  30  20  10
ALBUQUERQUE FOOTHILLS...........  63  89  63  90 /  40  30  20  10
ALBUQUERQUE HEIGHTS.............  65  92  65  92 /  40  20  10  10
ALBUQUERQUE VALLEY..............  64  93  63  93 /  40  20  10  10
ALBUQUERQUE WEST MESA...........  65  94  65  94 /  40  20  10  10
LOS LUNAS.......................  61  94  60  94 /  40  20  20  10
RIO RANCHO......................  64  94  64  94 /  40  20  10  10
SOCORRO.........................  68  96  67  97 /  50  20  20  10
SANDIA PARK/CEDAR CREST.........  59  89  58  89 /  40  50  20  20
TIJERAS.........................  58  88  58  88 /  40  50  20  20
MORIARTY/ESTANCIA...............  54  85  52  85 /  50  50  40  20
CLINES CORNERS..................  56  79  54  84 /  50  70  30  20
GRAN QUIVIRA....................  60  86  59  88 /  50  60  40  10
CARRIZOZO.......................  63  86  62  88 /  40  40  30  10
RUIDOSO.........................  55  81  54  81 /  40  60  40  20
CAPULIN.........................  56  68  53  79 /  80  50  30  30
RATON...........................  57  72  55  83 /  60  60  30  30
SPRINGER........................  57  76  55  85 /  60  50  30  20
LAS VEGAS.......................  53  74  52  82 /  60  60  40  30
CLAYTON.........................  58  74  57  85 /  80  40  20  10
ROY.............................  59  74  58  82 /  60  40  30  20
CONCHAS.........................  65  82  63  90 /  60  30  30  10
SANTA ROSA......................  64  81  62  89 /  60  30  30  10
TUCUMCARI.......................  65  81  61  91 /  60  30  20   5
CLOVIS..........................  62  79  57  84 /  60  30  20   5
PORTALES........................  65  85  61  87 /  60  30  20   5
FORT SUMNER.....................  66  83  63  88 /  60  30  20  10
ROSWELL.........................  67  93  66  92 /  40  30  30  10
PICACHO.........................  63  85  61  86 /  40  70  50  10
ELK.............................  60  80  58  80 /  40  70  50  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES...
NMZ503-504-510>518-527>532-534.

&&

44
Hazardous weather outlook, Jul 16, 6:03 AM MDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
603 AM MDT WED JUL 16 2014

NMZ501>540-171200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
603 AM MDT WED JUL 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM MID AFTERNOON
THROUGH THIS EVENING FOR AREAS NEAR AND EAST OF A LINE FROM RATON
TO CLOVIS. THE MAIN THREATS WILL BE LARGE HAIL AND
STRONG...POSSIBLY DAMAGING...WINDS.

IN ADDITION...RAINFALL FROM STRONGER STORMS MAY AGAIN BE HEAVY
ENOUGH TO CREATE LOCALIZED FLASH FLOODING THIS AFTERNOON AND
EVENING...ESPECIALLY ON AND BELOW BURN SCARS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY AFTERNOON AND EVENING MAY STILL BRING SOME RISK OF
ISOLATED STRONG THUNDERSTORMS PRIMARILY NEAR AND EAST OF THE
CENTRAL MOUNTAIN CHAIN. SMALL HAIL AND STRONG GUSTY WINDS WILL BE
POSSIBLE WITH THE MOST INTENSE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY BETWEEN MID AFTERNOON AND
ROUGHLY MIDNIGHT FOR AREAS NEAR AND EAST OF A LINE FROM RATON TO
CLOVIS DUE TO LARGE HAIL AND STRONG...POSSIBLY DAMAGING...WINDS.

43

In the hours before

Special weather statement, Jul 16, 3:27 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
327 PM MDT WED JUL 16 2014

NMZ510-162215-
SAN JUAN MOUNTAINS-
327 PM MDT WED JUL 16 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RIO ARRIBA COUNTY THROUGH
415 PM MDT...

AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTH OF CANJILON...OR ABOUT 10 MILES
SOUTHEAST OF TIERRA AMARILLA...MOVING SOUTH AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...CANJILON...CEBOLLA...CANJILON
CREEK CAMPGROUND AND CANJILON LAKES.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3647 10612 3639 10656 3665 10655 3669 10633
TIME...MOT...LOC 2127Z 345DEG 11KT 3658 10641
Special weather statement, Jul 16, 3:31 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
331 PM MDT WED JUL 16 2014

NMZ503-510-162215-
FAR NORTHWEST HIGHLANDS-SAN JUAN MOUNTAINS-
331 PM MDT WED JUL 16 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN SAN JUAN AND
NORTHWESTERN RIO ARRIBA COUNTIES THROUGH 415 PM MDT...

AT 329 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS NORTH OF HIGHWAY 64 BETWEEN NAVAJO LAKE STATE
PARK AND DULCE...MOVING SOUTH AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...DULCE AND BUZZARD PARK
CAMPGROUND.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3682 10687 3667 10751 3699 10756 3701 10748
      3701 10705
TIME...MOT...LOC 2129Z 345DEG 11KT 3693 10736
Special weather statement, Jul 16, 3:39 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
339 PM MDT WED JUL 16 2014

NMZ508-520-162215-
LOWER RIO GRANDE VALLEY-SOUTHWEST MOUNTAINS-
339 PM MDT WED JUL 16 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SOCORRO COUNTY THROUGH
415 PM MDT...

AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES WEST OF BOSQUE DEL APACHE REFUGE...OR
ABOUT 22 MILES SOUTHWEST OF SOCORRO...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL
SOCORRO COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3377 10693 3361 10720 3384 10736 3397 10713
TIME...MOT...LOC 2140Z 323DEG 7KT 3380 10715

GUYER
Special weather statement, Jul 16, 3:52 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
352 PM MDT WED JUL 16 2014

NMZ511-518-519-162215-
JEMEZ MOUNTAINS-MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-SANTA
FE METRO AREA-
352 PM MDT WED JUL 16 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SANDOVAL COUNTY
THROUGH 415 PM MDT...

AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SAN FELIPE PUEBLO...OR ABOUT 13 MILES NORTH
OF BERNALILLO...MOVING SOUTH AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...SAN FELIPE PUEBLO...ALGODONES
AND JEMEZ CANYON RESERVOIR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3537 10633 3538 10656 3556 10656 3557 10642
TIME...MOT...LOC 2152Z 355DEG 7KT 3548 10649

GUYER
Special weather statement, Jul 16, 3:55 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
355 PM MDT WED JUL 16 2014

NMZ515-528-529-162230-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST
HIGHLANDS-NORTHEAST HIGHLANDS-
355 PM MDT WED JUL 16 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORA AND NORTHERN SAN
MIGUEL COUNTIES THROUGH 430 PM MDT...

AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS STRETCHING FROM SAPELLO NORTHWEST
TOWARDS WAGON MOUND...MOVING SOUTH AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...LAS VEGAS...STORRIE LAKE STATE
PARK...MONTEZUMA...SAN ANTONIO...ROMEROVILLE...TECOLOTE...LAS VEGAS
NATIONAL WILDLIFE REFUGE AND MCALLISTER LAKE WILDLIFE AREA.

THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 333 AND 384...

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3575 10458 3540 10530 3574 10527 3592 10514
      3607 10481
TIME...MOT...LOC 2154Z 011DEG 29KT 3580 10505
Special weather statement, Jul 16, 4:06 PM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
406 PM MDT WED JUL 16 2014

NMZ503-504-510-162230-
FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS-SAN JUAN MOUNTAINS-
406 PM MDT WED JUL 16 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN RIO ARRIBA COUNTY THROUGH
430 PM MDT...

AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES NORTHWEST OF HERON LAKE STATE PARK...OR
ABOUT 17 MILES SOUTHWEST OF DULCE...MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...HERON LAKE STATE PARK AND
CEDAR SPRINGS CAMPGROUND.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3649 10679 3628 10737 3675 10741 3686 10701
TIME...MOT...LOC 2206Z 329DEG 23KT 3673 10718

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 6:09 PM MDTSpecial Weather StatementABQColfax36 min
Jul 15, 6:53 PM MDTAreal Flood AdvisoryABQColfax112 min
Jul 15, 7:21 PM MDTSpecial Weather StatementABQRio Arriba24 min
Jul 15, 7:50 PM MDTAreal Flood AdvisoryABQCatron85 min
Jul 15, 8:02 PM MDTAreal Flood AdvisoryABQSan Miguel118 min
Jul 15, 8:20 PM MDTSpecial Weather StatementABQLos Alamos25 min
Jul 15, 9:11 PM MDTAreal Flood AdvisoryABQRio Arriba, Santa Fe, Taos79 min
Jul 15, 9:24 PM MDTSpecial Weather StatementABQRio Arriba36 min
Jul 15, 9:53 PM MDTAreal Flood AdvisoryABQGuadalupe, Harding, Quay, San Miguel112 min
Jul 15, 10:00 PM MDTSpecial Weather StatementABQLos Alamos30 min
Jul 15, 10:01 PM MDTSpecial Weather StatementABQRio Arriba29 min
Jul 15, 10:33 PM MDTAreal Flood AdvisoryABQLos Alamos, Rio Arriba, Santa Fe117 min
Jul 15, 10:38 PM MDTSpecial Weather StatementABQSanta Fe37 min
Jul 15, 10:51 PM MDTAreal Flood AdvisoryABQRio Arriba, Sandoval114 min
Jul 16, 10:17 AM MDTFlash Flood WatchABQ20 hr
Jul 16, 12:49 PM MDTSevere Thunderstorm WarningABQRio Arriba, Taos26 min
Jul 16, 12:51 PM MDTSpecial Weather StatementABQCatron24 min
Jul 16, 12:59 PM MDTAreal Flood AdvisoryABQCatron91 min
Jul 16, 1:15 PM MDTSpecial Weather StatementABQTaos30 min
Jul 16, 1:38 PM MDTSevere Thunderstorm WarningABQRio Arriba, Taos37 min
Jul 16, 1:54 PM MDTAreal Flood AdvisoryABQTaos96 min
Jul 16, 1:59 PM MDTSpecial Weather StatementABQColfax31 min
Jul 16, 2:06 PM MDTSpecial Weather StatementABQTaos24 min
Jul 16, 2:13 PM MDTAreal Flood AdvisoryABQMcKinley, San Juan2 hr
Jul 16, 2:28 PM MDTAreal Flood AdvisoryABQCatron3 hr
Jul 16, 2:41 PM MDTAreal Flood AdvisoryABQColfax2 hr
Jul 16, 2:45 PM MDTAreal Flood AdvisoryABQRio Arriba, Taos90 min
Jul 16, 2:56 PM MDTFlash Flood WarningABQMcKinley2 hr
Jul 16, 3:17 PM MDTAreal Flood AdvisoryABQCibola118 min
Jul 16, 3:21 PM MDTSevere Thunderstorm WarningABQColfax, Mora39 min
Jul 16, 3:27 PM MDTSpecial Weather StatementABQRio Arriba48 min
Jul 16, 3:29 PM MDTSevere Thunderstorm WarningABQColfax, Union25 min
Jul 16, 3:39 PM MDTSpecial Weather StatementABQSocorro36 min
Jul 16, 3:46 PM MDTAreal Flood AdvisoryABQLos Alamos, Rio Arriba, Sandoval, Santa Fe119 min
Jul 16, 3:52 PM MDTSpecial Weather StatementABQSanta Fe23 min
Jul 16, 3:55 PM MDTSpecial Weather StatementABQMora35 min
Jul 16, 4:00 PM MDTAreal Flood AdvisoryABQCatron90 min
Jul 16, 4:06 PM MDTSpecial Weather StatementABQRio Arriba24 min
Jul 16, 4:32 PM MDTAreal Flood AdvisoryABQColfax, Harding, Union118 min
Jul 16, 4:36 PM MDTSpecial Weather StatementABQUnion24 min
Jul 16, 4:37 PM MDTSpecial Weather StatementABQUnion23 min
Jul 16, 4:43 PM MDTAreal Flood AdvisoryABQCibola92 min
Jul 16, 4:53 PM MDTAreal Flood AdvisoryABQCatron, Cibola, Socorro112 min
Jul 16, 5:04 PM MDTAreal Flood AdvisoryABQMcKinley116 min
Jul 16, 5:29 PM MDTSpecial Weather StatementABQUnion31 min
Jul 16, 5:37 PM MDTAreal Flood AdvisoryABQSandoval113 min
Jul 16, 5:40 PM MDTSevere Thunderstorm WarningABQUnion35 min

Nearby

Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.